MAUDE Adverse Event Report: ANGIODYNAMICS ANGIODYNAMICS; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION

ANGIODYNAMICS ANGIODYNAMICS; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Model Number 45750
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 07/21/2025
Type of Reportable Event Malfunction
Event or Problem Description
An end user reported an issue with a mini stick max 4f x 10 cm std.018 ni/tu echo 2.75".The patient had a mechanical thrombectomy.It was noted there was a microdilator fracture intraprocedure.It was noted the microdilator was advanced over the microwire after which the microwire and the inner dilator were removed.A j-wire was advanced through the microdilator [coaxial sheath] and then the dilator [coaxial sheath] was removed over the wire.However, the tip of the dilator [coaxial sheath] was noted to be missing.They did advance a micro snare but the tip was not found.The post procedure note indicates multiple attempts to snare the broken off tip, but they were unsuccessful.Multiple right lower extremity (rle) runs were performed without evidence of thrombosis.It was noted robust distal rle pulses, and recommended cta run off if symptoms of rle ischemia occur.
 
Additional Manufacturer Narrative
The device is not available to be returned to the manufacturer for evaluation.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Additional Manufacturer Narrative
No sheath or dilator product was returned to angiodynamics for evaluation.The customer's reported complaint description of sheath tubing detached cannot be confirmed.No sheath complaint sample was returned for evaluation.Without receiving product for evaluation, we are unable to definitively determine a root cause for this incident.No complaint sample was returned for evaluation and no picture was provided.Review of similar reported complaints against the coaxial sheath has shown a consistent detachment of the sheath tubing at least one (1) cm distal from the sheath hub junction, i.E.Not a failure at the hub junction.The failure of this sheath tubing failure mode generally indicates a slice in the tubing from a sharp object with separation location of the tubing being stretched, indicating a tensile failure of the tubing.The mini stick max is a coaxial micro-introducer kit used for initial access into the vasculature.Once the coaxial sheath is in place an 0.035/0.038" procedure (j) guidewire is inserted into the vasculature.Depending on the purpose of the patient procedure the sheath may be upsized (e.G.7f, then 10f, then 14f, etc.) to accommodate larger french size catheters/devices.After inserting the 0.035" guidewire into the coaxial sheath but prior to removal of the coaxial sheath the physician may choose to nick the skin with a scalpel at the insertion site in anticipation of the insertion of the larger sheath device.This technique may cut the coaxial sheath tubing such that the tubing is pulled to failure during removal of the coaxial sheath.If a nick of the skin is required then performing this after the coaxial sheath is removed (i.E.Nick skin with just 0.035" guidewire sticking out of insertion site) would prevent damage to sheath tubing and potential tubing tensile failure.Dhr review of the packaging/introducer lots revealed no quality related issues or manufacturing deficiencies at the time of manufacture.Potential root cause for this type of failure mode is tubing being nicked by sharp object (e.G.Scalpel) and then pulled to failure resulting in distal end of sheath tubing migrating into the vasculature.(b)(4) was sent to the coaxial introducer supplier/manufacturer (greatbatch) for awareness of this event.Supplier dhr review of the indicated introducer lots is not required at this time since there has been no previously reported complaints against the lots and potential root cause for sheath tubing detachment is handling damage during use, i.E.Skin nick with scalpel.Labeling review: directions for use (dfu) that is provided with this device contains the following statements.The failure mode of device determined if device was used in a manner inconsistent with labeling.Intended use/ indications for use the coaxial micro introducer kit is used for the percutaneous introduction of a guidewire into the vascular system.Adverse events guidewire shearing, fracture or embolization operational instructions 1.Prior to insertion, flush all components with saline or heparinized/saline.2.Gain percutaneous access with the 21 g (0.9 mm) vascular introducer needle.3.Advance the 0.018 inch (0.46 mm) guidewire through the needle.Caution: the guidewire should not be withdrawn through the introducer needle.If the guidewire must be withdrawn while still inside the needle, simultaneously remove both the needle and the wire as a unit to prevent the needle from damaging the guidewire.4.Withdraw the introducer needle, leaving the 0.018 inch (0.46 mm) guidewire in place.5.Advance the coaxial assembly over the 0.018 inch (0.46 mm) guidewire.6.Simultaneously remove the dilator and 0.018 inch (0.46 mm) guidewire, while holding the sheath portion of the assembly in place.7.Advance a 0.035 inch (0.89 mm) or 0.038 inch (0.97 mm) guidewire into the sheath.8.Remove the sheath, leaving the 0.035 inch (0.89 mm) or 0.038 inch (0.97 mm) wire.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends reference (b)(4).

Brand Name
ANGIODYNAMICS
Common Device Name
DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
Manufacturer (Section G)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
8007726446
MDR Report Key22943667
Report Number1317056-2025-00208
Device Sequence Number9755435
Product Code DRE
UDI-Device IdentifierH965457500
UDI-PublicH965457500
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K132713
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 09/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number45750
Device Lot Number5848035
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/13/2025
Supplement Date Received by Manufacturer09/23/2025
Initial Report FDA Received Date09/02/2025
Supplement Report FDA Received Date09/29/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/06/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age89 YR
Patient SexFemale
Patient Weight48 KG
Patient EthnicityNon Hispanic
Patient RaceWhite